MAUDE Adverse Event Report: 3M HEALTH CARE 3M CLARITY ALIGNERS; ALIGNER, SEQUENTIAL

3M HEALTH CARE 3M CLARITY ALIGNERS; ALIGNER, SEQUENTIAL
Model Number 359-455
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Cellulitis (1768); Laceration(s) (1946)
Date of Event 06/10/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device was not returned for evaluation.3m will continue to monitor.
 
Event or Problem Description
A three-day hospitalization for submental cellulitis of the neck was reported that resulted during orthodontic treatment with 3m clarity aligners.Prior to the hospitalization, the aligners were trimmed due to alleged cutting of the tongue and roof of the mouth.Treatment included administration of an intravenous antibiotic (unspecified) and oral clindamycin upon discharge.Discharge instructed to complete the course of antibiotics as prescribed, to apply warm compresses to the affected area.
 
Additional Manufacturer Narrative
H10: updated b5 to include additional information received.
 
Event or Problem Description
A three-day hospitalization for submental cellulitis of the neck was reported that resulted during orthodontic treatment with 3m clarity aligners.Prior to the hospitalization, the aligners were trimmed due to alleged cutting of the tongue and roof of the mouth.Treatment included administration of an intravenous antibiotic (unspecified) and oral clindamycin upon discharge.Discharge instructed to complete the course of antibiotics as prescribed, to apply warm compresses to the affected area.Additional information received noted that the cellulitis was caused by an insect bite.The patient is continuing orthodontic treatment with 3m clarity aligners.

Brand Name
3M CLARITY ALIGNERS
Common Device Name
ALIGNER, SEQUENTIAL
Manufacturer (Section D)
3M HEALTH CARE
2510 conway ave
st. paul MN 55144
MDR Report Key12067947
Report Number2020467-2021-00001
Device Sequence Number3959865
Product Code NXC
UDI-Device Identifier00652221290878
UDI-Public00652221290878
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K211190
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/10/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date04/12/2024
Device Model Number359-455
Device Catalogue Number359-455
Device Lot NumberWMFLY02
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/14/2021
Supplement Date Received by Manufacturer08/02/2021
Initial Report FDA Received Date06/25/2021
Supplement Report FDA Received Date08/10/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age42 YR